Posted by crittercuddler on December 14, 2008, at 3:54:43
In reply to Re: SSRI insomnia, restlessness, poor concentration, posted by desolationrower on December 13, 2008, at 19:08:44
I see you mentioned an NRI could help an SSRI work faster and better. My next question would be, would it also help me tolerate the SSRI better? Also, when you say NRI, you don't mean an SNRI (like Cymbalta or Effexor), do you? Are you considering Serzone an NRI? I read that it does inhibit NE uptake, but it is also described by other terms as well so I wasn't sure. I am guessing that you were suggesting Serzone as an NRI since you mentioned it in the same paragraph.
I must say that looking at Dr. Bob's fact sheet on nefazadone is encouraging where he mentions that is seems to not cause insomnia, or as he put it "sleep disturbances". Of course, I wouldn't count on that to be true for me. I guess I would just have to see. Also, I of course like how you said NRIs can help congnition. Of course, they also say SSRIs are supposed to help with memory and concentration by alleviating depression! Perhaps that would be the case were I able to get back on one and stay on it long enough. I will ask my doctor about it.
I have been hospitalized three times this year, each for a week, already. Each time I was titrated up quickly or started on a dose of an SSRI I couldn't handle. I spent all three weeks with terrible insomnia. The acute hospitalization strategy has not worked for me. With my sensitivity issues, it is just not practical. This year was the first time I had ever had to go to a hospital for the depression and OCD being so out of control.
Do the glutamatergics show efficacy in alleviating depression, or just in OCD?
I do remember reading about inositol last year. I had forgotten about it though. I get so wrapped up in trying to get an a prescription drug since one had worked for me in the past.
I know, I am stuck on the desire to want back on an SSRI myself, as well. I have been endlessly trying being driven by that desire for three years now. It is so frustrating.